I had a broken foot that required surgery and a cast for 6 weeks. In the 6th week my foot was very itchy and dry and I got the cast off last week. Since then I developed a rash on my arms, legs and red blotches on both facial cheeks. I do have sensitive skin and have a bad allergy to red dyes. What could have caused this reaction.
Hi,Would it be possible to take a photograph of the rash at your convenience?
no, I don't know how to send a picture online
Okay. Can you please describe the rash a little bit?
What is on my arms look like hives and I have been taking benedyrl faithfully for the last 3 days every 6 hours. My main concern is my face. When I first saw it I thought maybe bacteria and used an astringent for a couple of days. Now it is still red and dry and has some bumps which might also be hives, but today I put my facial moisterizer on for the first time in a couple of days.
Thank you for the information. Typing out an answer, be back with you in 5-10 minutes.
The three most common rashes that can start under a cast are - a) Miliaria Rubra (MR) b) Contact Allergic Dermatitis (CAD) c) Fungal/Yeast/Bacterial infection. Now all three can be itchy but the fact that your rash is dry, started on the foot and has disseminated suggests a fungal or yeast infection of the foot with a secondary allergic reaction to the infection - this often manifests as hive like symptoms. I would treat a patient like you by doing a skin scraping from the foot to look for fungal or yeast elements and if positive a 14 day course of oral Lamisil 250 mg once a day or Tablet Fluconazole 150 mg once a week for 4 weeks along with a short course of tapering oral steroids would be the best course of action. I would strongly suggest discussing this with your doctor. Till you can see him or her I would recommend to continue Benadryl and mix 1% cortizone cream with 1% clotrimazole cream in equal parts and apply twice a day on the rash. These creams are available over the counter. Please feel free to ask if you have any queries.NOTE: Please remember to only rate my answer when you are completely satisfied. If you feel the need to click either "Helped a little" or "I expected more", please stop and reply to me via the CONTINUE CONVERSATION button with the issue you have. I will be happy to continue further and do everything I can to provide you with the service you seek.
MBBS, MD (Dermatology, Venereology & Leprology)